Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Melbourne, FL

August 30, 2012Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Aug 30, 2012, 5:11 PM EDT for Okeechobee County, Florida. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 30, 2012, 5:11 PM EDT (21:11 UTC)
Expired
Aug 30, 2012, 6:00 PM EDT
In force
49 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 98 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 9.2 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2012-08-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2012-08-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
-112 J/kg
Mixed-layer LCL
1253 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-32 m²/s²
0-3 km storm-relative helicity
-28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WWUS82 KMLB 302111
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
511 PM EDT THU AUG 30 2012

FLZ058-059-064-302200-
MARTIN-OKEECHOBEE-ST. LUCIE-
511 PM EDT THU AUG 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS 
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN MARTIN 
COUNTY...SOUTHEASTERN OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY...

* UNTIL 600 PM EDT.

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 15 MILES EAST
OF FOUR SEASONS ESTATES...MOVING NORTH AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND 
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO 
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL 
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE 
STORM PASSES. BRIEF FUNNEL CLOUDS MAY BE POSSIBLE AS THE EAST COAST 
SEA BREEZE AND THE LAKE OKEECHOBEE BREEZE INTERACT WITH EACH OTHER 
AROUND THE NORTHEAST SHORELINE OF LAKE OKEECHOBEE.

MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF 
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.


LAT...LON 2719 8074 2724 8097 2756 8058 2713 8041
      2708 8065
TIME...MOT...LOC 2109Z 171DEG 10KT 2722 8054

$$

67

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 30, 2:15 PM EDT, 2 hours 56 minutes earlier.

Area forecast discussion, Aug 30, 2:15 PM EDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT THU AUG 30 2012

.DISCUSSION...
CURRENT-TONIGHT...DRIER AND MUCH WARMER AIR ALOFT WILL MAKE IT HARD
FOR CONVECTION TO DEVELOP ACROSS EAST CENTRAL FLORIDA THIS
AFTERNOON. DEEP LAYER HIGH PRESSURE CONTINUES TO BUILD OVER THE
PENINSULA. THE FOCUS FOR CONVECTION WILL BE ALONG THE EAST COAST SEA
BREEZE AS IT MOVES INLAND THROUGH THE REMAINDER OF THE DAY.
COLLISIONS OVER THE INTERIOR FROM SEA BREEZE...LAKE BREEZE AND OTHER
MESOSCALE BOUNDARY INTERACTIONS MAY INCREASE CHANCES SLIGHTLY HERE
LATE IN THE DAY OR EARLY EVENING. WILL KEEP CONDITIONS DRY ALONG THE
COAST FOR THIS EVENING AND LEAVE SMALL CHANCES THROUGH EARLY EVENING
OVER THE INTERIOR. MOVEMENT OF CELLS SHOULD BE TOWARDS THE
NORTH-NORTHWEST AT 5 TO 10 MPH. OVERNIGHT LOWS MOSTLY MIDDLE 70S.

FRI-SAT...AN UNSEASONABLY DRY AND STABLE AIRMASS WILL LIE ACROSS THE
REGION OVER THIS PERIOD. DEEP LAYER RIDGING WILL PUSH OFF OF THE
WESTERN PENINSULA AND INTO THE EASTERN GOMEX AND PRECIPITATION
CHANCES WILL REMAIN BELOW CLIMO. WILL ONLY KEEP 20 PERCENT POPS IN
FOR THE INTERIOR ON FRI AND LEAVE POPS OUT ALTOGETHER FOR SAT AS
PRECIPITABLE WATER VALUES DIVE BELOW 1.50 INCHES. 500 MB
TEMPERATURES AROUND -5C AND 700 MB TEMPERATURES AROUND +10C NOT VERY
CONDUCIVE FOR AFTERNOON/EVENING CONVECTION. MAXIMUM TEMPERATURES
NEAR AVERAGE IN THE UPPER 80S TO LOWER 90S. MINIMUM TEMPERATURES
ABOVE AVERAGE IN THE MIDDLE 70S.

SUN-WED...PREVIOUS EXTENDED DISCUSSION...GRADUAL MOISTURE RETURN
THRU EARLY NEXT WEEK AS THE REMNANT CIRCULATION OF ISAAC PIVOTS
AROUND THE NRN FLANK OF THE NEWLY FORMED GOMEX RIDGE...THOUGH ANY
PRECIP COVERAGE WILL BE MINIMAL AS A DEEP AND STABLE NE FLOW
PREVAILS ACRS THE CENTRAL PENINSULA. MID RANGE MODELS BOTH INDICATE
ISAAC'S CIRCULATION BECOMING ABSORBED BY A SHORT WAVE TROF OVER THE
NRN TIER STATES...GFS BY 12Z MON AND ECMWF BY 12Z TUE. THE RESULT
WILL BE A RATHER HI AMPLITUDE FRONTAL TROF THAT COULD EXTEND ALL THE
WAY TO THE NE GOMEX BY 12Z TUE. DEEP MOISTURE POOLING WITHIN THIS
TROF WILL BRING CHNC POPS BACK TO THE FCST THRU THE MIDDLE OF NEXT
WEEK. RIDGING PATTERN OVER THE WRN ATLC SHOULD REBUILD ENOUGH TO
STALL THE TROF AXIS OVER THE PANHANDLE. AS THE SOURCE REGION SHOULD
REMAIN SUBTROPICAL...THERE WILL BE LITTLE CHANGE IN MAX/MIN TEMP
DISTRIBUTION.

&&

.AVIATION...MAINLY VFR. SLIGHT RISK OF AFTERNOON/EARLY EVENING
CONVECTION EXISTS ACROSS THE INTERIOR. WILL HAVE TO MONITOR FOR
LOCALIZED IFR/MVFR STRATUS FOR EARLY FRI MORNING. WILL LEAVE MENTION
OUT OF TAFS FOR NOW...THOUGH LOW-LEVELS REMAIN RELATIVELY MOIST. ANY
ISOLATED CONVECTION AROUND ON FRI LIKELY CONFINED OVER THE INTERIOR
AND LATER IN THE DAY.

&&

.MARINE...TONIGHT-FRI...E/ESE WINDS ALONG THE COAST FOLLOWING ECSB
DEVELOPMENT AND MOVEMENT INLAND. ELSEWHERE ESE/SE WINDS INTO THIS
EVENING BACKING MORE EASTERLY BY DAYBREAK AND ENE THROUGH THE DAY ON
FRI. WIND SPEEDS REMAINING 6-12 KTS WITH A CONTINUED LIGHT PRESSURE
GRADIENT ACROSS THE AREA. A LESS THAN 20 PERCENT CHANCE OF SHRA/TSRA
TO EXIST THROUGH THIS TIME. SEAS 1-2 FT NEAR SHORE AND 2-3 FT
OFFSHORE SHOULD MAKE FOR FAVORABLE BOATING CONDITIONS FOR SMALL
CRAFT.

SAT-MON...PREVIOUS EXTENDED DISCUSSION...LIGHT TO GENTLE E/NERLY
BREEZE WILL PREVAIL THRU THE WEEKEND AS A HIGH PRES RIDGE OVER THE
GREAT LAKES/MIDWEST BUILDS DOWN TO THE CAROLINA COAST. SFC/BNDRY LYR
WINDS WILL THEN FLUCTUATE BETWEEN NE AND SE THRU THE WEEKEND AS THE
RIDGE AXIS OSCILLATES OVER THE CENTRAL PENINSULA. WINDS WILL SHIFT
TO THE E/SE SUN NIGHT INTO MON AS A WEAK FRONTAL BNDRY FORMS OVER
THE DEEP S/FL PANHANDLE. SEAS AOB 2FT SAT...THEN AOB 2FT NEARSHORE
AND 2-3FT OFFSHORE SUN/MON AS A SMALL SWELL IMPACTS THE LCL ATLC.
MINIMAL TSTM COVERAGE AS THE ONSHORE FLOW FOCUSES DAILY ACTIVITY
OVER THE WRN PENINSULA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  75  88  74  89 /  10  10  10  10
MCO  75  93  74  92 /  20  20  10  10
MLB  76  89  76  90 /  10  10  10  10
VRB  75  89  74  89 /  10  10  10  10
LEE  75  93  75  93 /  20  20  10  10
SFB  76  92  75  92 /  20  20  10  10
ORL  76  92  75  92 /  20  20  10  10
FPR  74  88  75  88 /  10  10  10  10

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM...SEDLOCK
RADAR/IMPACT WEATHER....PENDERGRAST
AVIATION...BOWEN
Hazardous weather outlook, Aug 30, 4:15 AM EDT, 12 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
415 AM EDT THU AUG 30 2012

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-302100-
COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE
OUT 20 NM-
COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN
INLET OUT 20 NM-
COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO
60 NM OFFSHORE-
WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO
60 NM OFFSHORE-
WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
415 AM EDT THU AUG 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
THE ATLANTIC HIGH PRESSURE RIDGE BUILD WESTWARD OVER THE NEXT
24 HOURS...WHICH WILL CAUSE THE THE AIR MASS OVER EAST CENTRAL
FLORIDA TO BECOME A LITTLER DRIER AND LESS UNSTABLE THAN IN
PREVIOUS DAYS. SURFACE WINDS BECOMING MORE SOUTHEAST WILL ALLOW
THE ATLANTIC SEA BREEZE TO FORM EARLIER AND PUSH A LITTLE FASTER
AND FARTHER INLAND. OVERALL STORM COVERAGE SHOULD BE LIMITED TO
ISOLATED ALONG THE COAST THROUGH EARLY AFTERNOON...AND SCATTERED
OVER THE INTERIOR FROM MID AFTERNOON TO SHORTLY AFTER SUNSET.

THE MAIN STORM THREATS WILL BE CLOUD TO GROUND LIGHTNING...PONDING
OF WATER ON ROADS AND IN LOW SPOTS FROM TORRENTIAL DOWNPOURS...AND
BRIEF WIND GUSTS OF 30 TO 40 MPH.

.RIP CURRENT IMPACT...
WEATHER AND OCEANIC CONDITIONS WILL LEAD TO A LOW TO MODERATE
THREAT OF RIP CURRENTS AT AREA BEACHES TODAY. CHECK WITH THE BEACH
PATROL FOR ADDITIONAL INFORMATION ON OCEAN HAZARDS. SWIM ONLY
WITHIN SIGHT OF A LIFEGUARD.

.MARINE THUNDERSTORM GUST IMPACT...
A FEW OF TODAY'S STORMS MAY PRODUCE WIND GUSTS TO AROUND 35 KNOTS
OVER LARGER INLAND LAKES...MAINLY OVER THE INTERIOR.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
SHOWER AND STORM CHANCES WILL REMAIN BELOW NORMAL FROM LATE WEEK
THROUGH THE LABOR DAY HOLIDAY WEEKEND AS DRIER AIR CONTINUES TO
BUILD ACROSS EAST CENTRAL FLORIDA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

CRISTALDI

In the hours before

Special weather statement, Aug 30, 5:11 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
511 PM EDT THU AUG 30 2012

FLZ058-059-064-302200-
MARTIN-OKEECHOBEE-ST. LUCIE-
511 PM EDT THU AUG 30 2012

...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH AND SMALL HAIL OVER NORTHWESTERN MARTIN
COUNTY...SOUTHEASTERN OKEECHOBEE COUNTY...WESTERN ST. LUCIE COUNTY...

* UNTIL 600 PM EDT.

AT 508 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STORM CAPABLE OF PRODUCING STRONG WINDS AND SMALL HAIL 15 MILES EAST
OF FOUR SEASONS ESTATES...MOVING NORTH AT 10 MPH.

THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES. BRIEF FUNNEL CLOUDS MAY BE POSSIBLE AS THE EAST COAST
SEA BREEZE AND THE LAKE OKEECHOBEE BREEZE INTERACT WITH EACH OTHER
AROUND THE NORTHEAST SHORELINE OF LAKE OKEECHOBEE.

MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF
HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES.

LAT...LON 2719 8074 2724 8097 2756 8058 2713 8041
      2708 8065
TIME...MOT...LOC 2109Z 171DEG 10KT 2722 8054

67

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 6:46 PM EDTAreal Flood AdvisoryMLBOrange, Seminole59 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.